A unified approach to the Galois closure problem

Hau Wen Huang, Wen Ching Winnie Li

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


In this paper we give a unified approach in categorical setting to the problem of finding the Galois closure of a finite cover, which includes as special cases the familiar finite separable field extensions, finite unramified covers of a connected undirected graph, finite covering spaces of a locally connected topological space, finite étale covers of a smooth projective irreducible algebraic variety, and finite covers of normal varieties. We present two algorithms whose outputs are shown to be desired Galois closures. An upper bound of the degree of the Galois closure under each algorithm is also obtained.

Original languageEnglish
Pages (from-to)251-279
Number of pages29
JournalJournal of Number Theory
StatePublished - Nov 2017


  • Divide-and-conquer algorithms
  • Galois closures
  • Iterative algorithms


Dive into the research topics of 'A unified approach to the Galois closure problem'. Together they form a unique fingerprint.

Cite this